Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Stiefel-Whitney numbers and maps cobordant to embeddings

Author: Richard L. W. Brown
Journal: Proc. Amer. Math. Soc. 48 (1975), 245-250
MathSciNet review: 0358830
Full-text PDF

Abstract | References | Additional Information

Abstract: A necessary and sufficient condition is given for a continuous map between compact differentiable manifolds to be cobordant in the sense of Stong to an embedding. For the case of a map $ f:{M^n} \to {S^{n + k}}$ the condition reduces to the vanishing of all Stiefel-Whitney numbers of $ {M^n}$ that involve $ {\bar w_i}$ for $ i \geq k$.

References [Enhancements On Off] (What's this?)

Additional Information

Keywords: Cobordism of maps, Stiefel-Whitney numbers, embeddings
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society